A.Vogel Blog

home / health / muscles joints / questions and answers / statins causing muscle pain

Read all Questions & Answers

My husband is taking statins and these are causing him muscle pain, a well-known side effect. Do you think there is anything he can do/take to help alleviate this condition?

Statins deplete a natural energy-producing substance found in the body called "Co-enzyme Q10". 

It is found in particular concentrations in the heart, brain and liver but is required across the body and its depletion leads to everything from general fatigue to muscular pain, ironically sometimes in the chest, which can make someone conscious of their heart and vascular health worry somewhat.

You can supplement the body's own CoQ10 production with 50mg a day for the first month (approx £18) and after that maintain on 50mg every other day, or even 3rd day if the symptoms are kept at bay.

Do make sure the form of CoQ10 you try is called 'Ubiquinol' rather than 'Ubiquinone', as it is simply better, otherwise you'll be needing over 100mg to have the same effect.

If you feel you've 'lost' the man you knew, this will help get him back.

Best wishes

Earle


0 items in your cartcart-icon McAfee SECURE sites help keep you safe from identity theft, credit card fraud, spyware, spam, viruses and online scams

Get your Free SuperSmoothie e-Book by A.Vogel